Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 53, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jul 8, 2024, 10:36 AM CDT for Hardin County, Jefferson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2024, 10:36 AM CDT (15:36 UTC)
- Expired
- Jul 8, 2024, 11:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hardin County, TX, Jefferson County, TX
The radar
The Houston radar (KHGX), 93 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 10:00 AM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.4
The text
As transmitted.
911
WFUS54 KLCH 081536
TORLCH
TXC199-245-081600-
/O.NEW.KLCH.TO.W.0053.240708T1536Z-240708T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1036 AM CDT Mon Jul 8 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northwestern Jefferson County in southeastern Texas...
South central Hardin County in southeastern Texas...
* Until 1100 AM CDT.
* At 1035 AM CDT, a severe thunderstorm capable of producing a
tornado was located over Hamshire, moving north at 75 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Beaumont, Nome, and China around 1040 AM CDT.
Sour Lake and Bevil Oaks around 1045 AM CDT.
This includes Interstate 10 in Texas between mile markers 839 and
832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3016 9419 2979 9430 2979 9436 2989 9436
2989 9441 3019 9444
TIME...MOT...LOC 1535Z 181DEG 66KT 2988 9434
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Calhoun2 follow-up statements
567
WWUS54 KLCH 081545
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1045 AM CDT Mon Jul 8 2024
TXC199-245-081600-
/O.CON.KLCH.TO.W.0053.000000T0000Z-240708T1600Z/
Jefferson TX-Hardin TX-
1045 AM CDT Mon Jul 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHWESTERN JEFFERSON AND SOUTH CENTRAL HARDIN COUNTIES...
At 1045 AM CDT, a severe thunderstorm capable of producing a tornado
was located over China, or near Nome, moving north at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sour Lake, Bevil Oaks, and China around 1050 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3016 9419 2998 9425 2995 9436 2999 9442
3019 9444
TIME...MOT...LOC 1545Z 176DEG 54KT 3003 9435
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Calhoun426
WWUS54 KLCH 081555
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1055 AM CDT Mon Jul 8 2024
TXC199-245-081604-
/O.EXP.KLCH.TO.W.0053.000000T0000Z-240708T1600Z/
Jefferson TX-Hardin TX-
1055 AM CDT Mon Jul 8 2024
...THE TORNADO WARNING FOR NORTHWESTERN JEFFERSON AND SOUTH CENTRAL
HARDIN COUNTIES WILL EXPIRE AT 1100 AM CDT...
The Tornado Warning that was previously in effect has been reissued
for Hardin County and is in effect until 1115 AM CDT. Please refer
to that bulletin for the latest severe weather information.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
&&
LAT...LON 3016 9419 2998 9425 2995 9436 2999 9442
3019 9444
TIME...MOT...LOC 1554Z 181DEG 66KT 3019 9435
$$
CalhounWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jul 8, 10:35 AM CDT, 1 minute earlier.
Area forecast discussion, Jul 8, 10:35 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
1035 AM CDT Mon Jul 8 2024
...New UPDATE...
.UPDATE...
Issued at 1035 AM CDT Mon Jul 8 2024
TC Beryl was downgraded to a high end tropical storm as of the 10
AM advisory...regional 88Ds show the center of the system west of
Houston at this time. KBPT has gusted to 53 knots while KORG has
gusted 35 knots...thus no changes were made to inherited TS
Warning. Outer rain bands continue streaming over mainly our TX
zones this morning...expect these to expand ewd, along with
additional more diurnally-driven convection, through the course of
the afternoon. The tornado threat associated with the storm will
also continue as Beryl inches nwd...and a new tornado watch was
issued for the wrn 1/2 of the forecast area through 22L/03z to
account. All associated public products have been issued for these
hazards, including the going Flood Watch.
Otherwise no changes to inherited grids/zones.
25
&&
.SHORT TERM...
(Today through Wednesday night)
Issued at 502 AM CDT Mon Jul 8 2024
Persistent showers and storms will continue as Beryls bands move
across the area. 24h radar estimated rainfall maximums are in the
3- 5 inch range, with those higher totals in southern Jefferson Co
and Cameron Par. Forecast PWATs today are well over the 90th
percentile, with some near their daily max.
As of 4AM, Beryl made landfall near Matagorda as a category 1
hurricane with sustained wind speeds near 80 MPH. It will continue
to weaken as it moves inland, however we will still have impacts in
our area. Specifically focusing on "inland" impacts, we currently
have a Storm Surge Warning and Tropical Storm Warning in effect
for Lower Jefferson and a Tropical Storm Warning in effect for
Hardin, Tyler, and Upper Jefferson. Then we have a Coastal Flood
Warning in effect for Cameron and a Coastal Flood Advisory for
Southern Orange, Southern Calcasieu, Lower Vermilion, Lower Iberia
and Lower St. Mary. There is a Flood Watch in effect for all of
our SETX Counties. Lastly, as the environment is conducive for
tornadoes, we do have a Tornado Watch in effect for Hardin and
Jefferson.
Additional rainfall amounts over the next 3 days will be in the
2-4 inch range, however for SETX most of that is expected today
with trace amounts days 2&3. Then for parts of coastal LA, those
higher totals are expected over today and tomorrow. It is
certainly worth noting that locally higher amounts will be
possible. As a result, today parts of SETX are in a Moderate Risk
for excessive rainfall with a Slight to Marginal Risk area east of
there. Tomorrow Beryl will be over the ArkLaTx with bands
expected to set up / train along coastal Louisiana. We are
highlighted in a day 2 Slight Risk ERO as a result.
Thanks to rain and overcast skies, highs today will be much cooler
in the low to mid 80s across SETX and parts of west central to
southwestern Louisiana. Unfortunately they will be a bit warmer in
the lower 90s across parts of central to south central Louisiana.
With that and higher dewpoints, it would not be out of the realm of
possibility to see near or above Heat Advisory criteria.
Even with Beryl moving off as an extratropical low going into the
latter half of the period, some moisture will still stick around.
As a result, the area can look forward to showers and storms
mainly in the afternoon to evening timeframe.
Tomorrow and Wednesday temps will be in the low to mid 90s across
the entire area with lows in the 70s. A weak frontal boundary
will help in limiting higher dewpoints during that time, with no
heat hazards expected.
Stigger/87
&&
.LONG TERM...
(Thursday through Monday)
Issued at 502 AM CDT Mon Jul 8 2024
A weakness will persist over the region south of a midlevel
trough extending from the central CONUS into the Great Lakes. The
trough will gradually lift northeast by the weekend, with ridging
over the SE coast building west across the Gulf coast. Shower and
thunderstorm chances will be mainly diurnally driven through the
period, with greater coverage expected Thursday and Friday before
becoming more scattered by the weekend. PWATs, while still
somewhat elevated, are not expected to be as extreme as they were
prior to and during Beryl's landfall. Still, with values hovering
between roughly 1.7 and 2.1 inches, locally heavy rainfall and
flooding will be possible in some locations.
High temperatures along and south of I-10 will be near 90 or into
the lower 90s Thursday and Friday when shower coverage is expected
to be higher. Further north, highs are expected to reach the middle
90s. By the weekend and into early next week, daytime temperatures
will gradually increase as ridging aloft builds, with highs reaching
the middle to upper 90s. A return to Heat Advisory headlines could
be in the works by Sunday and Monday as maximum heat index readings
are forecast to reach 108 to 112 degrees in a few locations.
24
&&
.AVIATION...
(12Z TAFS)
Issued at 647 AM CDT Mon Jul 8 2024
Beryl has made landfall and is moving north through TX. Persistent
showers and storms will continue as Beryls bands move across the
area, with higher rain chances across SETX and western Louisiana.
Outside of showers to some intermittent downpours, strong winds
and gusts will be possible.
&&
.MARINE...
Issued at 502 AM CDT Mon Jul 8 2024
Beryl has officially made landfall this morning. Tropical storm
conditions are expected today over Sabine Lake and Sabine Pass,
Texas and adjacent coastal waters westward, with Small Craft
Advisories further east. As Beryl moves further inland, winds and
seas will gradually subside going into tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 91 74 91 70 / 50 70 40 10
LCH 87 76 90 75 / 90 70 60 30
LFT 93 79 92 77 / 50 60 80 30
BPT 86 74 92 74 / 100 60 50 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Warning until 1 PM CDT Tuesday for LAZ073-074.
Coastal Flood Advisory until 1 PM CDT Tuesday for LAZ241-252>254.
TX...Tropical Storm Warning for TXZ180-201-515-615.
Coastal Flood Advisory until 1 PM CDT Tuesday for TXZ616.
Flood Watch through Tuesday morning for TXZ180-201-259>262-515-
516-615-616.
GM...Tropical Storm Warning for GMZ430-450-470.
Small Craft Advisory until 1 PM CDT Tuesday for GMZ432-452-455-
472-475.
&&
SHORT TERM...87
LONG TERM....24
AVIATION...87In the hours before
Local storm report, Jul 8, 8:39 AM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
839 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM Storm Surge 1 SSE Holly Beach 29.77N 93.45W
07/08/2024 Cameron LA Law Enforcement
Pictures of storm surge into Holly Beach.
Law enforcement urge Motorists should avoid
Holly Beach and Hwy 82 near Holly Beach.
&&Local storm report, Jul 8, 10:30 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1030 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM Non-Tstm Wnd Gst 5 SE Sabine Pass 29.68N 93.84W
07/08/2024 M59 MPH GMZ450 TX Buoy
Buoy station TXPT2 Texas Point, TX.
&&Local storm report, Jul 8, 10:31 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1031 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM Non-Tstm Wnd Gst 4 WNW Sea Rim State Par 29.71N 94.12W
07/08/2024 M57 MPH Jefferson TX Mesonet
Mesonet station FADT2 Mcfaddin.
&&Local storm report, Jul 8, 10:32 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1032 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM Non-Tstm Wnd Gst 3 SW Cameron 29.77N 93.34W
07/08/2024 M45 MPH GMZ432 LA Buoy
Buoy station CAPL1 Calcasieu Pass, LA.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:14 AM CDT | Tornado Warning | LCH | Hardin, Tyler | 31 min |
| Jul 8, 9:13 AM CDT | Tornado Warning | LCH | Hardin | 17 min |
| Jul 8, 9:20 AM CDT | Tornado Warning | LCH | Hardin, Tyler | 13 min |
| Jul 8, 9:28 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Jefferson, Orange | 17 min |
| Jul 8, 9:32 AM CDT | Tornado Warning | LCH | Hardin | 13 min |
| Jul 8, 10:00 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Tyler | 30 min |
| Jul 8, 10:04 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 7 hr |
| Jul 8, 10:29 AM CDT | Tornado Warning | LCH | Jasper, Newton, Tyler | 46 min |
| Jul 8, 10:54 AM CDT | Tornado Warning | LCH | Hardin | 9 min |
| Jul 8, 11:08 AM CDT | Tornado Warning | LCH | Jasper | 19 min |
| Jul 8, 11:16 AM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 21 days |
| Jul 8, 11:55 AM CDT | Tornado Warning | LCH | Jasper, Newton | 20 min |
| Jul 8, 12:13 PM CDT | Tornado Warning | LCH | Jasper, Newton | 17 min |
| Jul 8, 12:34 PM CDT | Tornado Warning | LCH | Jasper | 11 min |
| Jul 8, 12:36 PM CDT | Tornado Warning | LCH | Hardin, Jasper, Tyler | 24 min |
| Jul 8, 1:00 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 15 min |
| Jul 8, 1:12 PM CDT | Tornado Warning | LCH | Jasper | 33 min |
| Jul 8, 1:40 PM CDT | Tornado Warning | LCH | Jasper | 20 min |
| Jul 8, 1:45 PM CDT | Tornado Warning | LCH | Jefferson | 15 min |
| Jul 8, 1:59 PM CDT | Tornado Warning | LCH | Jasper, Newton | 31 min |
| Jul 8, 2:01 PM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 3 hr |
| Jul 8, 2:27 PM CDT | Tornado Warning | LCH | Jasper, Newton | 18 min |
| Jul 8, 2:41 PM CDT | Tornado Warning | LCH | Jasper, Newton | 34 min |
| Jul 8, 3:13 PM CDT | Tornado Warning | LCH | Jasper, Newton | 32 min |
| Jul 8, 3:15 PM CDT | Tornado Warning | LCH | Newton | 30 min |
| Jul 8, 3:44 PM CDT | Tornado Warning | LCH | Newton | 31 min |
| Jul 8, 4:56 PM CDT | River Flood Warning | LCH | Hardin, Jasper | 56 hr |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.